standingonmyowntwofeet

A Journey from Victim to Survivor…to Living Freely

Not Good for the Ed Recovery

on January 30, 2014

Medications have side effects.  Not all side effects happen to all people.  The rare side effects typically happen to me. 🙂

Except this one isn’t rare…and it’s a side effect from a new med that causes weight gain.  For the anorexic/EDNOS person, this is a very bad side effect.  Bad enough that my treatment team says I can go off the med and that we can find something new….next week, as the psychiatrist is on vacation this week.

4lbs in 4 days!!!!  I gained 4lbs in 4 days!  To tell you how much this freaks me out, I found out on Tuesday…and it has taken me 2 days before blogging…because I am that freaked out.  I was so freaked out, I nearly left the appt in a huff and tears, that I thought about throwing in the towel completely as it was obvious (in that haze of tears) that being healthy with the eating disorder AND mental health was not going to be mutually exclusive.  I planned my fasting and scale buying and purging.  And, then I made the mistake of looking my psychologist, J, in the eyes…and his compassion and understanding undermined my spiral downward.  His “Let’s go and talk a little” broke through my overwhelmed exterior and, one arm in my vest and without shoes, I followed him to his office.

It’s wonderful to have a psychologist who cares about me.

I am weaning off the meds and it’s going fine.  I still feel I must weigh more, but I have fought my urges to go buy a scale (I have a special appt to go in Friday to get reweighed).  I have kept myself safe. I have followed meal plan as closely as I can because I know that it will help to get my metabolism back up (the med slows it down…and, with restricting also slowing metabolism, my met was probably slower than a turtle).  I have been slightly over on my movement plan, but haven’t been running–mainly because I live in the midwest and it’s in the single digits…It’s cold going from the house to the car–which is in my garage–I cannot see running in this!

Up next….the new, partial diagnoses that I carry (after inpatient, they have 2 they would like to rule in or out depending upon symptoms).  I think I need to tattoo myself with awareness ribbons!!!

XOXO!

Advertisements

3 responses to “Not Good for the Ed Recovery

  1. hellosusieqz says:

    I know exactly what you mean. I ate like crazy the first week I started a specific new med, I demanded off of it because I couldn’t handle it. Definitely not good for the recovering anorexic!

  2. Years ago the neurologist put me on Depakote for seizure treatment. My weight started going UP! It wouldn’t stop. After I hit 260 and still going up, I told him something had to be done… I’d never been so heavy before, always been thin, and sometimes tending to anorexic – compulsive (my little fun world!). Anyway, he put me on something else that tends to go the opposite direction. No kidding! For a year and a half I barely cared about food. It was just great. I didn’t!! That was heaven… But I went the other way with my weight – lost 80lbs and was down to my high school jean size. Of course, drug weight treatments don’t really last forever, and it wasn’t for weight, it was for my seizure issues. And when it stopped, I was in crazy binge mode for a while. But finally things evened out pretty well. Still, the world of med adjustments is no joyride, so I identify with your struggle. Good luck with it. Hopefully you’ll get things settled down soon! 🙂

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: